Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 4, 2007, 2:46 PM PDT. It took effect at May 4, 2007, 3:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2007, 2:46 PM PDT (21:46 UTC)
- In effect from
- May 4, 2007, 3:00 PM PDT
- Expired
- May 4, 2007, 8:04 PM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 042146 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT FRI MAY 4 2007 NVZ013-050700- /O.NEW.KLKN.WI.Y.0010.070504T2200Z-070505T0700Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 246 PM PDT FRI MAY 4 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A STRONG LOW PRESSURE SYSTEM THAT HAS BROUGHT RAIN AND SNOW SHOWERS TO THE AREA WILL CAUSE BREEZY TO WINDY CONDITIONS IN THE SOUTHERN PORTION OF NORTHERN NYE COUNTY. STRONG GUSTS OF 45 TO 50 MILES PER HOUR AS WELL AS SUSTAINED WINDS WILL BE UP TO 30 MILES PER HOUR CAN BE EXPECTED THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ033-050945- /O.NEW.KLKN.WI.Y.0011.070505T1300Z-070505T1800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 246 PM PDT FRI MAY 4 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 AM TO 11 AM PDT SATURDAY. AN EXITING LOW PRESSURE SYSTEM WILL CAUSE WINDS TO PICK UP IN THE MORNING HOURS TO NEAR 30 MILES PER HOUR WITH GUSTS OF NEAR 50 MILES PER HOUR AND CONTINUE THROUGH 11 AM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IPPI
1 follow-up statement
000 WWUS75 KLKN 050304 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 804 PM PDT FRI MAY 4 2007 NVZ013-050415- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-070505T0700Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 804 PM PDT FRI MAY 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS NORTHERN NYE COUNTY HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ033-051515- /O.CON.KLKN.WI.Y.0011.070505T1300Z-070505T1800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 804 PM PDT FRI MAY 4 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM PDT SATURDAY. AN EXITING LOW PRESSURE SYSTEM WILL CAUSE WINDS TO PICK UP IN THE MORNING HOURS TO NEAR 30 MILES PER HOUR WITH GUSTS OF NEAR 50 MILES PER HOUR AND CONTINUE THROUGH 11 AM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 4, 10:27 AM PDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 4, 10:27 AM PDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1027 AM PDT FRI MAY 4 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING COLD AND UNSETTLED WEATHER TO NORTHERN AND CENTRAL NEVADA THROUGH TONIGHT...BRINGING LATE SEASON SNOW TO THE MOUNTAINS. THIS SYSTEM WILL EXIT THE REGION SATURDAY...WITH GUSTY NORTH WINDS. TEMPERATURES WILL BEGIN TO REBOUND SUNDAY AFTERNOON. HIGH PRESSURE WILL THEN BUILD OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK BRINGING DRY WARMER WEATHER. && .UPDATE...UPDATED ZONES TO INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WESTERN AND SOUTHERN PORTION OF THE CWA. GFS SHOWING MODERATE INSTABILITY WITH LIS OF -1.5 AND CAPE VALUES OF 200 J/KG OVER NORTHERN NYE AND SOUTHERN LANDER AND EUREKA COUNTIES. DUCT IS NOT THE MOST FAVORABLE...HOWEVER GFS ALSO SHOWING A SECONDARY VORT DROPPING INTO THE BASE OF THE TROUGH AND A BOUNDARY MOVING THROUGH THAT AREA THIS AFTERNOON. IN HUMBOLDT COUNTY THERE ARE ALSO NEGATIVE LI VALUES AND WITH A JET MOVING DOWN THE BACKSIDE OF THE TROUGH IN THAT AREA. HAVE ALSO INCLUDED THE WESTERN PORTION OF THE CWA. IPPI && .PREVIOUS DISCUSSION...STRONG 150KT JET WILL DIG ON BACK SIDE OF TROF TODAY. TROF AXIS WILL MOVE EAST INTO UTAH BY 03Z THIS EVENING. AT THE SURFACE A STATIONARY FRONT JUST TO OUR SOUTH WILL KICK EAST THIS EVENING WITH THE TROF. THE TROF WILL FORM A CLOSED LOW AT 500MB AS IT MOVES INTO UTAH...AND THE SURFACE LOW IN EASTERN UTAH WILL STRENGTHEN. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE FA SOUTH THIS AFTERNOON AND ACROSS THE ENTIRE FORECAST AREA TONIGHT AND SATURDAY. PRECIPITATION WILL OVERSPREAD THE FA THIS MORNING...AND EXIT TO THE EAST THIS AFTERNOON AND EVENING. QPF WILL RANGE FROM 0.25 TO 0.40 INCHES CENTRAL...NORTH CENTRAL...AND EAST CENTRAL SECTIONS. 700MB TEMPS WILL BE GENERALLY -7C TO -8C...SO SNOW LEVELS WILL BE AT VALLEY FLOORS THIS MORNING...EXCEPT IN HUMBOLDT COUNTY. SMALL VALLEY ACCUMULATIONS WILL BE POSSIBLE THROUGH MID MORNING...BUT WARM GROUND AND WARMING AIR TEMPS WILL MELT SNOW AFTER THAT...EXCEPT MAYBE IN HIGHER VALLEYS OF NORTHERN ELKO COUNTY. THE MOUNTAINS WILL SEE MORE SIGNIFICANT TOTALS...WITH 2 TO 4 INCHES POSSIBLE. SNOW SHOWERS WILL LINGER EAST CENTRAL THIS EVENING. WINDS MAY APPROACH ADVISORY CRITERIA TODAY IN THE TPH AREA...AND AFTER 9 PM THIS EVENING TIL AROUND NOON SATURDAY IN WENDOVER. WENDOVER WINDS MAY BE A TOUCH TOO CLOSE TO NORTH FOR ADVISORY BUT IF THEY ARE NORTHWEST...THE PRESSURE GRADIENT MAY BE HIGH ENOUGH FOR A WIND ADVISORY...WITH AN OUTSIDE CHANCE FOR A HIGH WIND WARNING. WENDOVER WINDS WILL NEED TO BE RE-EVALUATED AFTER 12Z MODEL RUNS. FOR THE TIME BEING WILL EMPHASIZE WINDY FOR BOTH TPH AND ENV. REA .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. LATEST GFS AND ECMWF MODEL RUNS IN REASONABLE AGREEMENT ON STRONG H5 RIDGING OVER NEVADA FROM SUN NIGHT THROUGH AT LEAST TUES MIDDAY...AT WHICH TIME THE RIDGE AXIS BEGINS TO SHIFT EWRD AHEAD OF THE NEXT ERN PACIFIC SYSTEM. KEPT DAYTIME TEMPS AT OR JUST SLIGHTLY ABOVE NORMAL ON MON...EXCEPT LOCATIONS EAST OF HWY 93 WHICH WILL LIKELY BE A FEW DEGREES COOLER DUE TO LINGERING CLOUD COVER FROM FOUR CORNERS SYSTEM. WITH H7 SWRLY FLOW SETTING UP ON TUES...EXPECT TEMPS 5-10 DEGREES ABOVE NORMAL IN THE AFTERNOON WITH WIDESPREAD 70S ACROSS MOST OF CWFA. MODELS SHOW SLIGHT COOLING AT H5 ON WED AFTERNOON...THAT ALONG WITH LIS 0 TO -1...LAYER DUCT FUNCTION OF 4 AND DECENT LOW LEVEL CONVERGENCE WILL LEAD TO RAIN SHOWERS OVER CENTRAL PORTIONS OF CWFA AND EVEN TSTMS OVER NERN ELKO COUNTY. EXPECT THOSE ISOLATED TSTMS TO BE DRY AS PW VALUES ARE ONLY 0.4 TO 0.5 INCHES. GFS INDICATES A LITTLE LESS INSTABILITY ON THURS AFTERNOON SO ATTM WILL INCLUDE A FEW SHOWERS BUT NOT TSTMS OVER SAME REGION. WITH JET STREAM STAYING TO OUR NORTH...EXPECT DAYTIME TEMPS TO REACH MID-UPPER 70S ACROSS NRN AND CENTRAL CWFA AND LOWER 80S IN EXTREME SRN PORTIONS ON WED AND THURS AFTERNOONS. AWG && .AVIATION...LATEST RADAR DATA SHOWS RAIN AND SNOW SHOWERS DEVELOPING OVER WESTERN NEVADA...KWMC RECEIVED INITIAL PRECIP AT 09Z. THESE SHOWERS WILL AFFECT PORTIONS OF ALL THREE TWEB ROUTES AS THEY SPREAD EASTWARD ACROSS THE STATE DURING THE MORNING HOURS AND LAST INTO THE EARLY EVENING AT KWMC AND KEKO AND INTO EARLY SATURDAY MORNING AT KELY. EXPECT HIGHLY VARIABLE CONDITIONS WITH VFR BEING THE PREDOMINANT CATEGORY OUTSIDE THE SHOWERS BUT DECREASING TO IFR IN THE HEAVIER SHOWERS. AWG && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, May 4, 2:46 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT FRI MAY 4 2007 NVZ013-030>037-051200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 246 PM PDT FRI MAY 4 2007 .DAY ONE...TONIGHT AND SATURDAY. A WIND ADVISORY IS IN EFFECT FOR NORTHERN NYE COUNTY THROUGH MIDNIGHT. A WIND ADVISORY IS IN EFFECT FOR EXTREME ELKO COUNTY FROM 6 AM THROUGH 11 AM SATURDAY MORNING. RAIN AND SNOW SHOWERS WILL SLOWLY DIMINISH TONIGHT OVER NORTHERN AND CENTRAL NEVADA ...ENDING FROM WEST TO EAST THROUGH THE LATE EVENING. SNOWFALL ACCUMULATIONS ARE NOT EXPECTED IN THE VALLEYS. SNOWFALL IN THE MOUNTAINS WILL RANGE FROM 2 TO 4 INCHES...EXCEPT 3 TO 5 INCHES IN THE RUBIES. ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE EVENING HOURS OVER NORTHWESTERN AND CENTRAL NEVADA. WINDS WILL BE STRONG THIS EVENING THROUGH MIDNIGHT IN NORTHERN NYE COUNTY...OUT OF THE NORTHWEST AROUND 30 MPH WITH GUSTS REACHING 45 TO 50 MPH. WINDS WILL ALSO BE STRONG TONIGHT IN EXTREME EASTERN ELKO COUNTY...INCLUDING THE WENDOVER AREA...INCREASING TO AROUND 30 MPH BY MORNING WITH GUSTS TO 50 MPH...AND CONTINUING THROUGH THE LATE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY. WINDS WILL BEGIN TO SUBSIDE BY SATURDAY EVENING AS A LOW PRESSURE SYSTEM DEPARTS. AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE GREAT BASIN ON SUNDAY. THERE IS A SLIGHT CHANCE OF DRY THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON OVER CENTRAL AND NORTHERN ELKO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. REA
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:46 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, White Pine | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.